ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Back to Search Results |
| Model Number |
IPN915319 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/27/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Reported as "iab abrasion catheter removed".As reported by the clinical support specialist: "[clinician] called the hotline for re commendations on actions with an iab abrasion/rupture.Blood was noted in the helium drive line after an alarm occurred on the pump.The patient was transferred in from john muir walnut creek last night for surgical evaluation.During our conversation, the catheter was disconnected from the pump, there appears to be no blood back to the machine, the catheter was removed immediately without difficulty or complication.Another iab is not going to be inserted at this time.Discussed monitoring for complications post removal.The patient remained stable.Follow up call to account, iab not reinserted at this time." patient status reported as "fine".
Additional Manufacturer Narrative
Qn#(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
Additional Manufacturer Narrative
(b)(4).The serial number (b)(6) recorded on the complaint report matches the serial number on the returned sample.Returned for investigation was a 40cc 8.0fr fos intra-aortic balloon catheter (iabc) without the original packaging.Upon return, the distal end of the teflon sheath was at approximately 42.8cm from the iabc distal tip.The one-way valve was tethered to the short driveline tubing.The supplied 40cc inflation driveline tubing was connected to the iabc short driveline tubing; dried blood was noted within the inflation driveline tubing.The bladder was fully unwrapped.A bend to the flex-tip assembly (part of the iabc central lumen) was noted at approximately 6cm from the iabc distal tip.A kink to the iabc central/outer lumen was noted at approximately 69.1cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned iabc.Dried blood was also noted within the iabc helium pathway.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were intact.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The cal key was intact; no damage or abnormalities were noted.The bladder thickness was measured at six points with measurements ranging from 0.0054in-0.0062in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The cal key and fos were connected to the iabp.The cal key was recognized.The pump status displayed "ll" low light and "pl" pressure limit, indicating a possible broken fiber.The fiber was found broken within the fos yellow cabling at approximately 85.5cm from the iabc distal tip.The remaining length of the fiber was confirmed present with no other notable breaks.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested.A leak was immediately detected from the bladder membrane.Under microscopic inspection, an abraded area was observed on the iabc bladder membrane around the location of the leak at approximately 16.3cm to 17.2cm from the iabc distal tip.The full thickness abrasion to the bladder was confirmed at approximately 16.7cm from the iabc distal tip and the appearance is consistent with repeated contact with calcified plaque on the aortic wall.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 6.1cm from the iabc distal tip, which is the location of the previously noted bend.Then the guidewire could not advance at approximately 69.3cm from the iabc distal tip, which is the location of the previously noted kink.No blood or debris was noted.The guidewire was front loaded through the iabc luer.The guidewire could not advance at approximately 13.5cm from the iabc luer, which is the location of the previously noted kink.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The risk of the reported event is acceptable.This will be monitored for any developing trends.The reported complaint of iab blood in helium pathway is confirmed.The intra-aortic balloon catheter (iabc) bladder had a full thickness abrasion, which caused the blood to enter the helium pathway.The appearance of the abraded area is consistent with repeated contact with calcified plaque on the aortic wall.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The root cause of the bladder leak is related to patient condition.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.
Event or Problem Description